IPB

Welcome Guest ( Log In | Register )

 Forum Rules 
 
Reply to this topicStart new topic
> What Causes Blue Vomit?
PortiaD
post Aug 4 2011, 01:44 PM
Post #1


Bloomin'
****

Group: Somniphiles
Posts: 268
Joined: 26-May 11
Member No.: 5,387



I've had an upset stomach the past few weeks, so for 48 hours I ate nothing and only drank water to stay hydrated, which I kept vomiting back up. I took some Pepto-Bismol, but seconds later vomited that back up as well. Up until this point, there was nothing unusual. However, roughly a half hour later I vomited green bile and a large quantity of bright sky blue colored liquid. Although I'm still nauseous, I have not vomited since and I have been able to keep down a little food. Do you have any idea what could have caused the bright blue vomit?


--------------------
In Germany, they came first for the Communists, I didn’t speak up because I wasn’t a Communist;
And then they came for the trade unionists, And I didn’t speak up because I wasn’t a trade unionist;
And then they came for the Jews, And I didn’t speak up because I wasn’t a Jew;
Finally, they came for me . . . And by that time there was no one left to speak up.

~Pastor Martin Niemöller (1946)
User is offlineProfile CardPM
Go to the top of the page
+Quote Post
Dan RN
post Aug 5 2011, 02:06 PM
Post #2


Bloomin'
Group Icon

Group: Medics
Posts: 258
Joined: 23-May 11
Member No.: 5,386



Hi Portia,

I'm sorry to hear you've had nausea and vomiting for the past few weeks. As far as the blue colored vomit - that is unusual. Pepto Bismol can change the color of the stool when it is passed out of one's system (usually turns the stool blackish), but I can't find anything on it changing the color of vomit. Makes me wonder if the water you drank mixed with the greenish bile to make your vomit the blue color.

I've never heard of blue vomit being a sign of a serious problem. The thing I'm concerned about is the long duration of your nausea and vomiting, which could be a sign of something more serious going on. Typically a gastrointestinal virus (commonly called the "stomach flu") doesn't last this long. I think it would be worthwhile to visit your healthcare provider. Two weeks is way to long to be feeling icky!

I hope this answers your question! Please reply or PM me if you have any additional questions. Thanks!

Dan RN
User is offlineProfile CardPM
Go to the top of the page
+Quote Post

Reply to this topicStart new topic
1 User(s) are reading this topic (1 Guests and 0 Anonymous Users)
0 Members:

 

Lo-Fi Version Time is now: 22nd October 2014 - 06:04 PM
Privacy Policy :: Terms of Service